MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M

MEDTRONIC NEUROMODULATION ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M
Model Number 37603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: 3708660, serial# (b)(6), implanted: (b)(6) 2016, explanted: (b)(6) 2024, product type: extension.Section d information references the main component of the system.Other relevant device(s) are: product id: 3708660, serial/lot #: (b)(6), ubd: 28-jul-2020, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the manufacturer representative (rep) that the patient's extension was severed at the connection point between the extension wire and the ins adaptor.The patient presented with the left battery stimulation off due to its ineffectiveness.The pa tient suspected it was due to "compatibility issues" with having a mixed system.During the operation, it was discovered that the extension wire had completely severed from the battery at the point of the boston scientific adaptor.The cause was unknown.The patient didn't recall a single event in which the break occurred.The extension was replaced on (b)(6) 2024.The impedances were normal with the new extension wire, indicating no issues with the lead.The problem was resolved by the time of this report.The patient was alive with no injuries.See (b)(4) for bsc ins off due to 'ineffectiveness.' additional information was received from the manufacturer representative (rep) on 2024 jul-22 confirming the patient was in surgery for normal battery replacement.The left chest boston scientific battery (unknown model and sn) was turned off at the time of the patient's arrival at the hospital for a return to a fully mdt system due to the release of the percept rc and the ineffectiveness of the bsc batteries.

Brand Name
ACTIVA
Common Device Name
IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19903560
Report Number2182207-2024-03378
Device Sequence Number6557216
Product Code MRU
UDI-Device Identifier00763000100353
UDI-Public00763000100353
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H020007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/05/2024
Date Device Manufactured05/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale